Hail, Nevada
- When
- January 8, 9:40 PM CST
- Where
- Nevada County, 3.59 mi NE of Weaver
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 33.810, -93.280
Hail up the the size of nickels fell in the Redland community.
Isolated strong thunderstorms developed across portions of Southwest Arkansas during the evening of January 8th, ahead of an upper level disturbance that progressed east across Texas and Louisiana. These showers and thunderstorms developed north of a warm front along the Southeast Texas and Southern Louisiana coasts, where surface temperatures ranged throughout the 50's.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
Isolated strong thunderstorms developed across portions of Southwest Arkansas during the evening of January 8th, ahead of an upper level disturbance that progressed east across Texas and Louisiana. These showers and thunderstorms developed north of a warm front along the Southeast Texas and Southern Louisiana coasts, where surface temperatures ranged throughout the 50's. Given the cold temperatures and strong instability aloft associated with the upper level disturbance, periods of hail resulted from these showers and thunderstorms across East Texas, North Louisiana, and portions of Southwest Arkansas.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jan 8, 6:26 PM CST, 3 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 626 PM CST FRI JAN 8 2016 .AVIATION... DESPITE A LOW LVL INVERSION WHICH HAS TRAPPED IFR CIGS AND LOW VSBYS ACROSS SOUTHERN PORTIONS OF THE AREA...MAINLY AT KLFK AND KMLU...STEEP ELEVATED INSTABILITY ABOVE THE INVERSION IS ALLOWING FOR SCATTERED TSTMS TO DEVELOP. THESE CONDITIONS...ALONG WITH DRIER AIR IN MID LVLS AND LOW FRZG LVLS...IS ENHANCING HAIL DEVELOPMENT IN THESE STORMS. CONVECTION MAY REMAIN MORE ISOLD ACROSS NW PORTIONS OF AREA...INCLUDING KTYR...KGGG...AND KTXK. CONVECTION MOVG NEWD AT 30 TO 40 KTS. MOSTLY LGT SOUTH WINDS AND WETTING RAINS WILL ALSO ALLOW FOR CONTINUED LOW CIGS AND REDUCED VSBYS AT REMAINING TERMINAL SITES OVERNIGHT. A STG COLD FRONT WILL MOVE ACROSS AREA MID TO LATE MORNING ON SATURDAY. WINDS WILL SHIFT TO THE SW-W...BEFORE SHIFTING AGAIN TO THE WNW THRU THE AFTN HOURS. WINDS MAY INCREASE TO 15 TO 25 KTS OVER NE TX PORTION OF THE AREA. LOW POSTFRONTAL STRATOCU MAY HOLD IN PLACES DURG THE DAY...ALTHOUGH SOME SCATTERING OUT OF LOW CIGS IS POSSIBLE./VII/. && .PREV DISCUSSION... /ISSUED 400 PM CST FRI JAN 8 2016/ UPDATE... SEVERE THUNDERSTORM WATCH 1 IN EFFECT UNTIL 11 PM FOR DEEP E TX IN THE LOWER TOLEDO BEND AREA AND NEAR LAKE SAM RAYBURN. WILL UPDATE TEXT AND GRIDDED FORECASTS ACCORDINGLY. /VIII/. PREV DISCUSSION... /ISSUED 238 PM CST FRI JAN 8 2016/ DISCUSSION... MODIFIED ARCTIC CONTINUES TO SPILL SOUTH ACROSS OK THIS FRIDAY AFTERNOON. A SFC LOW NOW IS CENTERED OVER W TX NEAR KLBB WITH A WARM FRONT EXTENDING E ACROSS CENTRAL AND E TX THROUGH SRN AR. A DRY LINE ALSO EXTENDS FROM NEAR THE KDFW METROPLEX THROUGH NEAR KSAT. LATEST VISIBLE SATELLITE IMAGERY SHOWS DEVELOPING CUMULUS CLOUDS ACROSS CENTRAL TX NEAR KAUS AND KTPL. EXPECT CONVECTION TO CONTINUE DEVELOPING INTO TSTMS THROUGHOUT THIS AFTERNOON AND THEN MARCH INTO E TX OVERNIGHT. DURING SATURDAY...THE COLD FRONT MARCHES NW TO SE ACROSS THE ARKLATEX AND NE LA AND ENDS THE RAINFALL AS WELL. A CHILLY SUNDAY AND MONDAY THEN ON TAP BUT NO TEMPERATURE RECORDS EXPECTED...JUST A TYPICAL COLD FEW DAYS DURING THE PEAK OF WINTER IN MID JANUARY. LONG RANGE FORECAST MODELS STILL SHOW SW FLOW REDEVELOPING DURING LATE NEXT WEEK WITH A WET PATTERN TO RETURN. THIS TREND NEEDS TO CONTINUE BE MONITORED AS AREA RIVERS...LAKES..AND BAYOUS REMAIN SWOLLEN. && .PRELIMINARY POINT TEMPS/POPS... SHV 51 55 33 45 / 70 30 10 10 MLU 53 62 35 45 / 70 30 10 10 DEQ 46 50 26 42 / 60 40 10 10 TXK 49 52 29 42 / 60 40 10 10 ELD 49 57 30 44 / 70 50 10 10 TYR 48 50 30 44 / 60 20 10 10 GGG 49 52 30 44 / 60 20 10 10 LFK 50 56 32 48 / 70 20 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1117 AM CST FRI JAN 8 2016 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-091200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-DE SOTO- RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE-NATCHITOCHES-WINN- GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE-FRANKLIN-TITUS-CAMP- MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-HARRISON-CHEROKEE-RUSK- PANOLA-NACOGDOCHES-SHELBY-ANGELINA-SAN AUGUSTINE- 1117 AM CST FRI JAN 8 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... STRONG THUNDERSTORMS CAPABLE OF PRODUCING HAIL MAY DEVELOP ACROSS EAST TEXAS DURING LATE THIS AFTERNOON AND THEN BECOME MORE WIDESPREAD DURING THIS FRIDAY EVENING AND INTO EARLY SATURDAY MORNING. A FEW THUNDERSTORMS COULD BECOME SEVERE AND PRODUCE HIGH WINDS AND EVEN A TORNADO OR TWO. A STRONG COLD FRONT WILL THEN BRING AN END TO THE PRECIPITATION DURING SATURDAY WITH A COLDER AIRMASS BRINGING FREEZING OVERNIGHT LOW TEMPERATURES LATE IN THE WEEKEND THROUGH TUESDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY BE NEEDED DURING TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
749 PM CST FRI JAN 08 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 PM HAIL 3 NNW GRAND CANE 32.12N 93.83W
01/08/2016 M1.00 INCH DE SOTO LA AIR FORCE
METEOROLOGIST FROM 26TH OPERATIONAL WEATHER SQUADRON
REPORTED QUARTER SIZE HAIL ON HWY 171.
&&
EVENT NUMBER SHV1600005
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
800 PM CST FRI JAN 8 2016
LAZ001>003-010>012-090245-
RED RIVER LA-DE SOTO LA-BOSSIER LA-WEBSTER LA-BIENVILLE LA-CADDO LA-
800 PM CST FRI JAN 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CADDO...WEST CENTRAL
BIENVILLE...SOUTHEASTERN BOSSIER...SOUTH CENTRAL WEBSTER...NORTH
CENTRAL DE SOTO AND NORTHWESTERN RED RIVER PARISHES UNTIL 845 PM
CST...
AT 800 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES EAST OF STONEWALL...OR 14 MILES NORTH OF MANSFIELD...MOVING
NORTHEAST AT 30 MPH.
DIME TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
STONEWALL...DOYLINE...NOLES LANDING...MC DADE...ROBSON...CASPIANA...NINOCK...
FRIERSON...TAYLORTOWN...CURTIS...KORAN...LAKE BISTINEAU SOUTH...PLUM
ORCHARD LANDING...LAKE BISTINEAU NORTH...ELM GROVE AND KINGSTON.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3223 9383 3255 9345 3239 9324 3224 9347
3219 9354 3218 9355 3208 9369
TIME...MOT...LOC 0200Z 229DEG 28KT 3225 9365
15SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 809 PM CST FRI JAN 8 2016 LAZ002-003-012-090245- BOSSIER LA-WEBSTER LA-BIENVILLE LA- 809 PM CST FRI JAN 8 2016 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL BIENVILLE... SOUTHEASTERN BOSSIER AND SOUTHWESTERN WEBSTER PARISHES UNTIL 845 PM CST... AT 809 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM ABOUT 5 MILES NORTHWEST OF RINGGOLD OVER LAKE BISTINEAU...OR 17 MILES SOUTH SOUTHWEST OF MINDEN...MOVING NORTH AT 35 MPH. DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... MINDEN...HAUGHTON...RINGGOLD...SIBLEY...DOYLINE...DIXIE INN...HEFLIN...NOLES LANDING...GILARK...BELLEVUE...CURTIS...PRINCETON...FILLMORE...COUCHWOOD... KORAN...LAKE BISTINEAU SOUTH...PLUM ORCHARD LANDING AND LAKE BISTINEAU NORTH. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3232 9326 3230 9347 3275 9356 3278 9330 TIME...MOT...LOC 0207Z 171DEG 31KT 3238 9337 15
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
901 PM CST FRI JAN 8 2016
LAZ003>006-012-013-090345-
UNION LA-CLAIBORNE LA-LINCOLN LA-WEBSTER LA-BIENVILLE LA-JACKSON LA-
901 PM CST FRI JAN 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JACKSON...
NORTHEASTERN BIENVILLE...EAST CENTRAL WEBSTER...WEST CENTRAL UNION...
LINCOLN AND SOUTHERN CLAIBORNE PARISHES UNTIL 945 PM CST...
AT 901 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MINDEN TO 6 MILES
SOUTH OF ARCADIA TO 15 MILES EAST OF RINGGOLD...AND MOVING NORTHEAST
AT 40 MPH.
WINDS OF 40 TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
RUSTON...GRAMBLING...ARCADIA...BERNICE...GIBSLAND...DUBBERLY...DUBACH...
SIMSBORO...VIENNA...LUCKY...ATHENS...BIENVILLE...LISBON...BRYCELAND...MOUNT
LEBANON...SHILOH...CORNEY LAKE...BRICE...UNIONVILLE AND LAKE CLAIRBORNE.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3292 9277 3277 9254 3244 9257 3225 9307
3235 9309 3258 9326
TIME...MOT...LOC 0301Z 227DEG 34KT 3262 9320 3246 9296 3231 9302
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
905 PM CST FRI JAN 8 2016
ARZ073-LAZ006-090345-
UNION AR-UNION LA-
905 PM CST FRI JAN 8 2016
...SPECIAL WEATHER STATEMENT...
AT 905 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR FARMERVILLE...OR 18 MILES SOUTHWEST OF HUTTIG...MOVING NORTH AT
45 MPH.
HALF TO THREE QUARTER INCH DIAMETER HAIL WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FARMERVILLE...STRONG...LAPILE...URBANA...LAWSON...MARION...NEW LONDON...
BAYOU D ARBONNE LAKE...CECIL...OAKLAND...HILLSBORO AND AURELLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3271 9249 3329 9253 3329 9245 3327 9243
3328 9236 3328 9233 3326 9232 3328 9229
3326 9229 3327 9228 3325 9227 3325 9223
3323 9223 3323 9222 3321 9223 3272 9221
TIME...MOT...LOC 0304Z 173DEG 45KT 3280 9233
15SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
932 PM CST FRI JAN 8 2016
ARZ061-090400-
NEVADA AR-
932 PM CST FRI JAN 8 2016
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL NEVADA COUNTY UNTIL 1000
PM CST...
AT 932 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
ABOUT 5 MILES SOUTHEAST OF PRESCOTT...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
PRESCOTT...BLUFF CITY...WHITE OAK LAKE STATE PARK...LANEBURG...MORRIS...
BOUGHTON AND READER.
LAT...LON 3390 9330 3388 9331 3384 9329 3384 9326
3383 9326 3383 9323 3380 9318 3382 9314
3379 9313 3378 9310 3364 9311 3362 9312
3367 9346 3390 9335
TIME...MOT...LOC 0332Z 208DEG 37KT 3373 9331
15The Little Rock radar (KLZK), 148 km away, was scanning. The volume nearest the first event began at 03:41 UTC.
1 hail. Local standard time, as filed.
Hail up the the size of nickels fell in the Redland community.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2016Every state in 2016This day in weather historyWarnings in Arkansas, January 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 607790.